[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Anyone else had this problem...

> On the morning that I change the site, bolus, and eat I have found
> that my blood sugars have gone WAY up - almost as if I hadn't taken
> a bolus. I know that I have bolused - my first thought was that I
> had forgetten. If I take a SECOND bolus it drops my sugars back into
> a normal range.
> I was talking with the nurse that is in charge of my endo's research
> programs and I was the SECOND recent pumper that had complained of
> the same thing today. She didn't have any ideas.
> Anyone else out there experienced the same problem and have any idea
> what might be causing it?

The problem is caused by either or both of these factors.
Truama to the old site caused by removal of the catheter and leaking 
of insulin out of the site by removal of the catheter prior to 
absorbtion of the insulin.

Leave the old infusion set in place until at least the 80% infusion 
time of the insulin you are using. This will eliminate the problem.

For Humalog, about 3 hours.
For regular insulins, about 5 hours.

If you mix, split the difference.

email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/